Medical Questions > Conditions and Diseases > Skin Forum

crease of my left armpit I have a large red spot.

Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
User Profile
On the deepest crease of my left armpit I have a large red spot. It is approximately 1" wide by 5" long. Been there for a few months. Well defined edges. It does not itch nor is it painful. No unusual odor. No bumps. The border is redder than the center and is maybe 1/4" wide and is just slightly raised. This whole red area is "angry" looking. It blanches when pressed. The spot goes well beyond any area with hair. I have not changed deodorants or soaps, nor have I had a reaction to any soap or deodorant in the past. I have tried Clortrimazole 1% with no effect. I have tried Benzethonium Chloride 0.2% which I thought cleared it up but after stopping it came right back. I have Clobetasol Propianate 0.05%, Primecrolimus 1% and amoxicillin 500mg available to me. Firstly, can you tell me exactly what this is? Secondly, will any of the above mentioned products work? If so, exactly how should I proceed for a complete cure. Thanks


Did you find this post helpful?
|

User Profile
replied August 1st, 2011
Skin Answer A25657
Hello,

Welcome to the ehealthforum. I am glad to help you out. Your concern is regarding the red rash under the armpits. It can be due to intertrigo. An intertrigo usually appears red and raw-looking, and may also itch, ooze, and be sore.

Please keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical calamine lotion is also very effective and if there is any itching antihistaminics can be taken. Do not use steroid and immunomodulator creams (pimecrolimus)on your own without a dermatologist's guidance.

If the symptoms are severe then please get an evaluation done from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.